Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: topomax and voice changes rockette

Posted by headachequeen on March 13, 2004, at 18:07:38

In reply to Re: topomax and hair loss, posted by rockette on March 13, 2004, at 16:09:51

> wow--did you even take a breath during that post?
LOL I am not sure if I did... but then, all that music training means that I am supposed to have great breath control...
> I'm already sold on Topamax for migraines but you would have convinced me! I'm just trying to find the right dose that will stop 3 or 4 migraines a week and NOT make me lose more hair.

Start on a low dose and continue with it for a couple of weeks and work up to the next increment when you are ready and not before...
the schedule I was given to follow instructed me to start in the evenings... somehow I missed the evening part and the first few days on the stuff I was sooooooooo ill... went back and read the sheet before calling the pharmacist to see if any of the other meds would be interacting badly with topomax and there it was (in bold-faced type at that) EVENING... so I made the switch and the problems ended...
with the tegretol I started out on 100 mg twice a day... no easy increments there, it had to start and it had to start right then; a month later they upped the ante because things weren't changing quickly enough... and the side effects were right in the game, matching each bet as it came along so my doctor presecribed the Serc and the other thing whose name I forget, to counteract the nausea and dizziness and the abdominal pain -- there were times when I really felt that maybe I would rather risk the seizures escalating...

the slow increments of Topomax seem to control the side effects...
and when one encounters a side effect that is a problem, it often seems that back-tracking to the previous dose for a while helps to deal with it...
not always but often...

>I was losing hair way before I found this site and the warnings so I know it's not my imagination or pschosomatic or whatever!!

No one would ever think it was in your imagination and I hope you don't think that I was suggesting that.. I know that my reaction to my own apparent hair loss was over-reaction to what I had learned about the two meds... and to my sheer hatred of Tegretol <g> but the hair loss from some of these meds is the same as the weight gain from some of them...
if I had a quarter for every time I heard that the weight I had gained was because of my life-style... no one would accept the reality that the anti-depressants were playing a role in what was happening to me... had to be because I was sitting around doing nothing and eating junk food all day...
right, sports fans... working full time times two, running agility, tracking, doing obedience and doing dog shows, training, grooming, and otherwise caring for five or six dogs...
right there is enough exercise to put the lie to that idea... but it had to be me who was at fault...
for that matter I have been told that I have to be causing my seizures and that if I think positively they will not happen -- and have had people tell me that if I were a stronger personality (now there is a laugh) I would be able to overcome the migraines too... they are fortunate that I am a strong personality as I am able to overcome the urge to strangle them when the urge hits...

These symptoms/side-effects are real...
just as the tingling and nausea and abdominal pain and kidney damage threat-- and the list is endless are real...
but there are ways to battle them... we just have to find them, so that we can enjoy the peace and comfort the medication provides...
I simply allowed myself to be convinced that the natural hair loss was a side effect...

and interestingly enough, with the cut-back in Tegretol to 200 mg twice a day from double that amount, there is less hair fall-out -- with the wondrous Tegretol which I find is moderated in many ways by the Topomax, at least for me, there are worse side effects... my experience there of course; others will argue the case.
At that point I was losing hair and losing it drastically...no bald patches but lots of hair loss and as it was longer I really was able to notice it...
funny how we females focus on the hair loss problem...
vanity, thy name is woman and thy image is hair...<s>

I do think that if you check out the information that is posted on the other site and try some of the vitamins and supplements (topomax destroys them) you will find help...

>>> I, too, have tried every little pill created for migraine and then some. Have to take Protonix for the stomach thanks to many of the previous meds. Diet, biofeedback, exercise, meditation--you name it, tried it. BTW--Demerol will CAUSE more headaches than it cures--I won't let anyone ever give me a shot of that again.


and here I thought it was just another of those redhead things... because it never seemed to work for me, which is why they would keep me and put me on IV ... useless stuff that demerol...
kat


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:headachequeen thread:50878
URL: http://www.dr-bob.org/babble/20040313/msgs/324049.html